Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Feb 1, 2011, 4:08 AM CST for 46 counties in Texas. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 4:08 AM CST (10:08 UTC)
- Expired
- Feb 1, 2011, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
847 WWUS74 KFWD 011008 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 408 AM CST TUE FEB 1 2011 ...WIND ADVISORY ISSUED FOR ALL OF NORTH TEXAS UNTIL 6 PM TONIGHT... .STRONG NORTH WINDS FROM 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGHOUT THE DAY TUESDAY AS A STRONG ARCTIC COLD FRONT MOVES THROUGH NORTH TEXAS. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011800- /O.NEW.KFWD.WI.Y.0001.110201T1008Z-110202T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 408 AM CST TUE FEB 1 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG NORTH WINDS FROM 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGHOUT THE DAY TUESDAY AS A STRONG ARCTIC COLD FRONT MOVES THROUGH NORTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
1 follow-up statement
077 WWUS74 KFWD 011812 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1212 PM CST TUE FEB 1 2011 .A HARD FREEZE WARNING HAS BEEN ISSUED FOR ALL OF NORTH TEXAS TONIGHT AND EARLY WEDNESDAY MORNING. A WIND ADVISORY CONTINUES IN EFFECT THROUGH 6 PM THIS EVENING AS NORTH WINDS CONTINUE TO GUST OVER 40 MPH AT TIMES. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020300- /O.NEW.KFWD.HZ.W.0001.110202T0000Z-110202T1600Z/ /O.CON.KFWD.WI.Y.0001.000000T0000Z-110202T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1212 PM CST TUE FEB 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST WEDNESDAY. LOW TEMPERATURES TONIGHT ARE EXPECTED TO FALL TO AS LOW AS 4 DEGREES NEAR BOWIE AND JACKSBORO TO AROUND 14 AT PALESTINE AND HEARNE. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTH WINDS GUSTING OVER 40 MPH AT TIMES WILL CONTINUE THROUGH THIS AFTERNOON BEFORE GRADUALLY DIMINISHING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A HARD FREEZE WARNING IS ISSUED WHEN UNUSUALLY COLD TEMPERATURES ARE EXPECTED TO BRING A POTENTIAL FOR FROZEN PIPES. VERY COLD TEMPERATURES MAY CAUSE UNINSULATED AND EXPOSED PIPES TO FREEZE AND BURST. TO PREVENT FREEZING OF PIPES...WRAP ANY EXPOSED PIPES THAT ARE SUSCEPTIBLE TO FREEZING. ALLOW BOTH HOT AND COLD WATER FAUCETS TO SLOWLY DRIP. ENSURE THAT IRRIGATION SYSTEMS ARE TURNED OFF AND WINTERIZED. ALSO REMEMBER TO PROVIDE ADEQUATE SHELTER OR ARRANGEMENTS FOR OUTDOOR PETS. && $$ /09
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 31, 11:20 PM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Jan 31, 11:20 PM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1120 PM CST MON JAN 31 2011 .AVIATION... CONCERNS...WINTRY PRECIP...STRONG & GUSTY N-NW WINDS AND SUB- FREEZING TEMPS. COMPLEX TAF FORECAST OVERNIGHT AND TUESDAY MORNING DUE TO CONVECTION INITIALLY...THEN A WINTRY MIX TUESDAY MORNING. CIGS ARE BOUNCING AROUND BETWEEN 700 AND 1400 FEET ACROSS THE METROPLEX AS SCATTERED RA/SHRA MOVE OVER THE REGION. SURFACE ANALYSIS INDICATES THE ARCTIC FRONT EXTENDING FROM KOZA (OZONA) TO KINJ (HILLSBORO) THEN TO SOUTH OF KPRX (PARIS). LOTS OF CONVECTION DEVELOPING ALONG AND BEHIND THE FRONT...ESPECIALLY OUT WEST) WHICH WILL CONTINUE THROUGH LATE NIGHT AS THE SYSTEM MOVES EAST. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS THE METROPLEX 12-13Z...AND 15Z AT KACT. THIS WILL FORCE A TRANSITION TO A BRIEF PERIOD OF FREEZING RAIN FOLLOWED BY A SEVERAL HOURS OF MODERATE SLEET 13-17Z TUESDAY MORNING...MAINLY ACROSS THE METROPLEX. WITH THE SYSTEM LIFTING OUT NORTHEAST...PRECIP OVER KACT WILL END BEFORE IT DOES ACROSS THE METROPLEX. TONIGHTS FORECAST SOUNDINGS DO NOT FAVOR MUCH SNOW AT THE TAF SITES TUESDAY MORNING...BUT DECIDED TO LEAVE SOME IN JUST IN CASE THE UPPER CORE STRENGTHENS MORE OR MOVES FURTHER SOUTH THAN EXPECTED. CIGS/VIS WILL GO MVFR TUESDAY AFTERNOON AND CONTINUE OVERNIGHT. SURFACE WINDS WILL BE A PROBLEM ON TUESDAY AND TUESDAY NIGHT. EXPECTING NORTHWEST WINDS 20-30G40KT NEARLY ALL DAY TUESDAY....THEN NORTHWEST AT 18-22G34KT TUESDAY NIGHT. 75 && .UPDATE... WATER VAPOR AND IR SATELLITE IMAGERY ARE QUITE IMPRESSIVE THIS EVENING WITH A POWERFUL UPPER LEVEL STORM SWINGING EASTWARD OUT OF NEW MEXICO. UPWARD FORCING FROM THIS SYSTEM IS EVIDENT BY RAPIDLY COOLING CLOUD TOPS ACROSS MUCH OF WESTERN AND NORTH TEXAS AND RADAR IMAGERY SHOWING AN INCREASE IN ACTIVITY OVER THE LAST HOUR. COLD FRONT IS DRAPED ACROSS THE CWA WITH TEMPS IN THE 40S NORTH OF A COMANCHE TO PARIS LINE...AND 50S AND 60S FARTHER SOUTH...HOWEVER THE MUCH COLDER ARCTIC AIR IS STILL A LITTLE FARTHER NORTH BUT IS MAKING SOUTHWARD PROGRESS. TEMPS OVER THE LAST HOUR HAVE FALLEN INTO THE 30S ACROSS THE NORTHWEST COUNTIES. THIS COLD AIR WILL AFFECT WESTERN COUNTIES FIRST...THEN SPREAD EASTWARD THROUGH THE OVERNIGHT HOURS. SURFACE LOW IS CURRENTLY LOCATED ACROSS THE BIG BEND REGION AND WILL BEGIN TO RAPIDLY MOVE NORTHEAST OVER THE NEXT FEW HOURS. MEANWHILE...WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN RESPONSE TO INCREASING LARGE SCALE ASCENT SPREADING EAST AHEAD OF THE UPPER LOW. EXPECT THIS ACTIVITY TO CONTINUE TO INCREASE IN COVERAGE THROUGH MIDNIGHT. LIGHTNING HAS BEEN ON THE INCREASE AND THERE WILL BE SUFFICIENT ELEVATED INSTABILITY TO SUPPORT AN ISOLATED SEVERE HAIL THREAT FOR THE NEXT SEVERAL HOURS. AS THE SURFACE LOW DEEPENS AND MOVES NORTHEAST...MUCH COLDER AIR WILL CONTINUE TO POUR SOUTHWARD ACROSS NORTH TEXAS. THERE APPEARS TO BE A PERIOD OF TWO OR THREE HOURS WHERE SOME MODERATE FREEZING RAIN COULD OCCUR...MAINLY ACROSS THE NORTHWEST COUNTIES FROM NEAR GRAHAM TO BOWIE. LATEST FORECAST SOUNDINGS FROM BOTH THE 00Z NAM AND 02Z RUC INDICATE THAT THE 1000-850MB LAYER WILL COOL QUICKLY TO BELOW FREEZING SOMETIME AFTER MIDNIGHT...HOWEVER A STOUT WARM NOSE WILL PERSIST AROUND 800MB INTO THE EARLY MORNING HOURS TUESDAY. THE LATEST RUC ALSO INDICATES AS MUCH AS 350J/KG OF ELEVATED INSTABILITY ATOP THE COLD AIR. THIS PROFILE SUGGESTS THAT SOME IMPRESSIVE CONVECTIVE SLEET SHOWERS WILL BE POSSIBLE LATER TONIGHT INTO THE EARLY MORNING HOURS. CANT RULE OUT THUNDER SLEET FOR SEVERAL HOURS AS WELL. THERMAL PROFILES ARE MORE FAVORABLE FOR SNOW MAINLY ACROSS THE NORTHWEST COUNTIES. THIS IS ALSO WHERE THE LATEST NAM CONTINUES TO INDICATE STRONGEST FRONTOGENETIC ZONE AND POTENTIAL FOR BANDED PRECIP TO SET UP. GIVEN THE LATEST DATA...WILL LEAVE THE WARNINGS IN EFFECT AS IS...BUT CHANGE THE PREDOMINANT PRECIPITATION TYPE TO SLEET AND ISOLATED THUNDERSTORMS FOR MUCH OF THE AREA. WILL HAVE THE PURE SNOW CONFINED TO THE NORTHWEST COUNTIES AND RED RIVER COUNTIES THROUGH MORNING. LATER IN THE DAY ON TUESDAY...WE COULD SEE ALL SNOW OVER MUCH OF NORTH TEXAS...BUT PRECIP SHOULD BE WINDING DOWN. IN ADDITION...WILL BUMP UP ACCUMULATIONS IN THE METROPLEX TO 2 TO 3 INCHES...MAINLY SLEET ACCUMULATION. OTHERWISE...ALL OTHER ELEMENTS ARE IN GOOD SHAPE. WILL CONTINUE TO MONITOR THE EVOLUTION OF THIS SYSTEM AND MAKE NECESSARY ADJUSTMENTS. DUNN && .PREV DISCUSSION... /ISSUED 406 PM CST MON JAN 31 2011/ A MEMORABLE COLD SNAP IS ASSURED ACROSS NORTH TEXAS AND FOR THE WESTERN/NORTHWESTERN ZONES THIS SHOULD BE QUITE A WINTER STORM. PRESSURE RISES ARE NOW OCCURRING ACROSS THE PLAINS AS ARCTIC HIGH BEGINS TO BUILD SOUTHWARD WITH NORTH WINDS INCREASING AND SENDING VERY COLD AIR TOWARD THE REGION. MEANWHILE THE TRUE BAROCLINIC ZONE OR PRIMARY COLD FRONT IS STATIONARY OVER OUR CENTRAL CWA. WARM TEMPS IN THE 70S HAVE REACHED THE SOUTHWEST ZONES AND PRESSURES ARE RAPIDLY FALLING AHEAD OF THE APPROACHING POTENT SHORTWAVE TROUGH NOW IN NEW MEXICO. CONVECTION IS EXPECTED TO BREAK OUT THIS EVENING ACROSS WEST CENTRAL TEXAS AS LIFT INCREASES AHEAD OF THE SHORTWAVE. INSTABILITY TO THE SOUTH OF THE WARM FRONT WILL REACH 500-750 J/KG ACROSS THE SW ZONES THIS EVENING AND SOME STRONG TO POSSIBLY SEVERE STORMS ARE EXPECTED TO DEVELOP. MAIN THREAT IS EXPECTED TO BE HAIL AND PERHAPS DAMAGING WINDS. WHILE ENOUGH ELEVATED INSTABILITY FOR THUNDER WILL BE PRESENT ACROSS THE ENTIRE CWA BEHIND THE COLD FRONT TONIGHT...BELIEVE SEVERE THREAT WILL STAY CONFINED TO THE S/SW ZONES. PREFER THE FASTER TIMING OF THE COLDER AIR FROM THE RUC AND NAM AND USUALLY THE RUC TIMING IS PRETTY ACCURATE. WE EXPECT SUBFREEZING TEMPS TO ARRIVE IN THE NW CWA AROUND MIDNIGHT...WITH THE COLDEST AIR BARRELING SOUTH THROUGH OUR WESTERN ZONES OVERNIGHT. THE FREEZING LINE WILL MOVE MORE SLOWLY TO THE EAST THAN IT WILL TO THE SOUTH...BUT SHOULD REACH THE METROPLEX/WACO BETWEEN 5 AND 7 AM....AND CLEAR THE CWA BY NOON. AS THE COLD AIR ARRIVES FROM THE NORTH...FRONTOGENESIS /A FANCY TERM FOR THE STRENGTHENING OF THE TEMPERATURE GRADIENT/ WILL BECOME VERY STRONG OVERNIGHT...FURTHER INCREASING UPWARD MOTIONS FOR WIDESPREAD PRECIP MAINLY BEHIND THE FRONT. AHEAD OF THE FRONT IT IS CONCEIVABLE A SQUALL LINE MAY DEVELOP AND AFFECT OUR SOUTHERN ZONES. RAINFALL AMOUNTS WILL RANGE FROM A HALF TO 1 INCH. RAIN WILL BE ONGOING WHEN THE FREEZING LINE HITS...AND THATS WHEN THINGS GET MESSY. WE ARE LESS CONCERNED WITH ICING/GLAZE FROM FREEZING RAIN AS TEMPERATURES WILL STILL BE VERY WARM IN THE PRECIP PRODUCTION LAYER AND RAIN DROPS THEMSELVES WILL NOT BECOME COLD ENOUGH TO FREEZE ON SURFACES UNTIL TEMPS DROP INTO THE 20S. BY THE TIME TEMPS DROP INTO THE 20S...THE PRIMARY PRECIP TYPE WILL SWITCH TO SLEET AND EVENTUALLY SNOW ACROSS MAINLY THE NW HALF OF THE AREA. NO ISSUES WITH POWER LINES AND TREES ARE EXPECTED EVEN THOUGH HEAVY RAIN WILL OCCUR WITH TEMPS 30-32F. ONCE PRECIP TYPE SWITCHES TO SLEET IT IS LIKELY ROADS WILL BEGIN TO ICE OVER QUICKLY. THE WORST OF THE WINTER WEATHER WILL BE IN THE WESTERN ZONES WHERE IT WILL BE MUCH COLDER BEFORE THE PRECIPITATION ENDS. LOOKING AT QPF AND SREF SNOW PROBABILITIES IT APPEARS 4-8 INCHES WILL BE POSSIBLE NW OF A COMANCHE TO WEATHERFORD TO GAINESVILLE LINE. GFS SHOWS MORE SNOW THAN THE NAM AS IT LIFTS THE WARM NOSE ADIABATICALLY BELOW FREEZING SOONER. BELIEVE THAT THE PRESENCE OF STRONG FRONTOGENESIS WILL AIDE IN THIS LIFTING...SOMETHING THAT OCCURRED IN MAR 2008 SNOWSTORM AND FORECAST FGEN FIELDS APPEAR SIMILAR THIS TIME AROUND. WOULD NOT BE SURPRISED TO SEE 2-3 INCH AN HOUR SNOWFALL RATES OR ISOLATED THUNDER THERE. HEAVY SNOWS AND 20-30 MPH WINDS WILL RESULT IN NEAR BLIZZARD CONDITIONS FOR A COUPLE HOURS. FARTHER EAST...INCLUDING THE METROPLEX...THE WINDOW FOR WINTER PRECIP IS MUCH SMALLER...LIKELY ONLY 2-3 HOURS BEFORE THE PRECIPITATION CLEARS OUT. THIS MAKES ME A BIT NERVOUS UPGRADING TO A WARNING...AS A FASTER THAN EXPECTED EXIT OF THE PRECIPITATION COULD MEAN SIGNIFICANTLY LESS WINTER PRECIP. ALSO ACCUMULATIONS ARE NOT REALLY FORECAST TO MEET NORMAL WINTER STORM CRITERIA. AT THE LEAST WE EXPECT THE LAST OF RAIN WILL BE IMMEDIATELY FOLLOWED BY TEMPS WELL INTO THE MID 20S...AND ICY ROADS ARE A SURE BET. THE FORECAST WE EXPECT IS FOR HEAVY SLEET AND PERHAPS AN HOUR OF TWO OF HEAVY SNOW...DEPENDING ON HOW MUCH WARM NOSE IS LEFT. ACCUMULATIONS OF 2-3 INCHES OF SLEET/SNOW IN THE W METROPLEX AND AROUND 1 IN THE EAST. IN THE CENTRAL AND NE ZONES...INCLUDING PARIS AND WACO...SOME LIGHT FREEZING RAIN/SLEET WILL OCCUR BUT PRECIP LEAVES BEFORE TEMPS DROP INTO THE 20S. TRAVEL IMPACTS SHOULD BE A LITTLE MORE MANAGEABLE AND WINTER WEATHER ADVISORY SHOULD HANDLE THE THREAT. ALL PRECIP SHOULD BE OVER BY LATE MORNING...WITH PERHAPS SOME WRAP AROUND LIGHT SNOW IN THE NW/N ZONES. BUT SINCE THE SHORTWAVE IS NOT A CLOSED LOW...THE WRAP AROUND SHOULD NOT ADD MORE THAN AN INCH OF ADDITIONAL SNOW. TEMPS WILL DROP INTO THE UPPER TEENS TO MID 20S DURING THE AFTERNOON. WIND CHILLS SHOULD REACH SINGLE DIGITS. SINGLE DIGIT TEMPS EXPECTED TUESDAY NIGHT WITH WIND CHILLS BELOW 0 FOR MOST OF THE AREA. WIND ADVISORY AND WIND CHILL ADVISORY WILL BE ISSUED LATER. EXPECT CLOUDS TO STAY IN AND WINDS DO NOT GO COMPLETELY CALM DURING THE NIGHT TIME. THIS MAY SAVE US FROM EXTREME COLD. MEX MOS LOOKS TOO COLD AT NIGHT...AND TOO WARM DURING THE DAY. EITHER WAY THIS IS THE WORST COLD SNAP OUR AREA HAS SEEN IN A DECADE OR MORE. EXPOSED PIPES SHOULD BE PROTECTED. NEXT UPPER LOW WILL MOVE ACROSS THURSDAY NIGHT AND FRIDAY. MOISTURE SHOULD BE SUFFICIENT FOR LIGHT SNOW...ESPECIALLY EAST AND SOUTHEAST ZONES. WILL CONTINUE TO ADVERTISE THIS AND WE WILL INVESTIGATE THIS SYSTEM MORE CLOSELY TOMORROW. WARMER AND DRY WEATHER IS EXPECTED BY THE WEEKEND WITH ANOTHER FRONT MONDAY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 27 27 11 22 10 / 100 90 10 10 10 WACO, TX 32 33 13 28 12 / 100 70 10 10 10 PARIS, TX 33 34 11 23 10 / 100 100 10 10 10 DENTON, TX 25 25 10 21 9 / 100 90 10 10 10 MCKINNEY, TX 28 30 12 22 9 / 100 100 10 10 10 DALLAS, TX 28 29 12 23 10 / 100 100 10 10 10 TERRELL, TX 32 34 13 24 12 / 100 100 10 10 10 CORSICANA, TX 35 36 13 28 14 / 90 90 10 10 10 TEMPLE, TX 34 36 14 30 12 / 90 60 10 10 10 MINERAL WELLS, TX 21 21 8 19 9 / 100 60 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 3 AM TO 3 PM CST TUESDAY FOR TXZ093- 103-104-117>120-130>133-141>143. WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM CST TUESDAY FOR TXZ094- 095-105>107-121>123-134-135-144>146-156-157-159. WINTER STORM WARNING UNTIL 3 PM CST TUESDAY FOR TXZ091-092- 100>102-115-116-129. && 75/
Hazardous weather outlook, Jan 31, 4:02 PM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 402 PM CST MON JAN 31 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 402 PM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING MAINLY SOUTHWEST OF A BRECKENRIDGE...CORSICANA...PALESTINE LINE. LARGE HAIL WILL BE THE MAIN THREAT. A VERY STRONG COLD FRONT WILL BEGIN TO PUSH THROUGH NORTH TEXAS OVERNIGHT. VERY COLD TEMPERATURES WILL QUICKLY FILTER INTO THE REGION BEHIND THE FRONT...CHANGING THE RAIN TO FREEZING RAIN...SLEET OR SNOW ALONG AND NORTHWEST OF A GOLDTHWAITE TO DALLAS TO SHERMAN LINE BY MORNING. A WINTER STORM WARNING IS IN EFFECT ALONG AND NORTH OF THIS LINE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SUB-FREEZING TEMPERATURES WILL CONTINUE TO QUICKLY MOVE INTO THE REGION THROUGHOUT THE DAY ON TUESDAY. THE RAIN IS EXPECTED TO CHANGE INTO FREEZING RAIN...SLEET OR SNOW FOR MOST OF NORTH TEXAS BY THE AFTERNOON. HOWEVER...PRECIPITATION CHANCES WILL DWINDLE AFTER NOON FROM WEST TO EAST AS MOISTURE EXITS THE REGION. A WINTER STORM WARNING WILL REMAIN IN EFFECT ALONG AND NORTHWEST OF A GOLDTHWAITE TO DALLAS TO SHERMAN LINE THROUGH 3 PM TUESDAY. A WINTER WEATHER ADVISORY WILL BE IN EFFECT FARTHER SOUTH TO INCLUDE AREAS NORTHWEST OF A LAMPASAS TO ATHENS LINE THROUGH 3 PM. WIND CHILLS WILL DROP BELOW ZERO FOR AREAS NORTH OF A LAMPASAS TO ENNIS TO PARIS LINE TUESDAY NIGHT WITH SINGLE DIGITS ELSEWHERE. ANOTHER NIGHT OF SINGLE DIGIT AND BELOW ZERO WIND CHILLS IS POSSIBLE WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE OF SNOW THURSDAY NIGHT AND FRIDAY ACROSS ALL OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ALONG AND SOUTHWEST OF A BRECKENRIDGE...CORSICANA...PALESTINE LINE.
In the hours before
Local storm report, Feb 1, 1:27 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
127 AM CST TUE FEB 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM SLEET CISCO 32.38N 98.97W
02/01/2011 E0.25 INCH EASTLAND TX BROADCAST MEDIA
1/4 OF AN INCH OF SLEET ACCUMULATIONLocal storm report, Feb 1, 1:44 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 AM CST TUE FEB 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM HEAVY SLEET BOWIE 33.57N 97.85W
02/01/2011 E0.75 INCH MONTAGUE TX TRAINED SPOTTER
3/4 OF AN INCH OF SLEET HAS ALREADY FALLEN. ROADS HAVE
BECOME TREACHEROUS.Local storm report, Feb 1, 2:21 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
221 AM CST TUE FEB 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM HEAVY SLEET JACKSBORO 33.22N 98.17W
02/01/2011 E0.50 INCH JACK TX TRAINED SPOTTERLocal storm report, Feb 1, 2:23 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
223 AM CST TUE FEB 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM HEAVY SNOW OLNEY 33.37N 98.77W
02/01/2011 E4.00 INCH YOUNG TX DEPT OF HIGHWAYS
TRAVEL IS TREACHEROUS AND NOT ADVISEDSpecial weather statement, Feb 1, 2:33 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
233 AM CST TUE FEB 1 2011
TXZ156>158-010900-
CORYELL TX-LAMPASAS TX-BELL TX-
233 AM CST TUE FEB 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BELL COUNTY
SOUTHERN CORYELL COUNTY
SOUTHEASTERN LAMPASAS COUNTY
AT 233 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF COPPERAS COVE...MOVING EAST
AT 50 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE...FORT HOOD...
HARKER HEIGHTS...KILLEEN AND NOLANVILLE.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3091 9784 3104 9792 3103 9793 3103 9813
3125 9798 3137 9764 3090 9758
TIME...MOT...LOC 0833Z 252DEG 46KT 3108 9799The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:33 AM CST | Special Weather Statement | FWD | Coryell | 27 min |
| Feb 1, 4:53 AM CST | Special Weather Statement | FWD | Anderson, Leon | 37 min |
| Feb 1, 5:27 AM CST | Wind Chill Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 53 hr |
| Feb 1, 12:12 PM CST | Hard Freeze Warning | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.